MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US PINN MAR NEUT 32IDX54OD; PINNACLE HIP SYSTEM : HIP POLY ACETABULAR LINERS

DEPUY ORTHOPAEDICS INC US PINN MAR NEUT 32IDX54OD; PINNACLE HIP SYSTEM : HIP POLY ACETABULAR LINERS
Model Number 1219-32-054
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Codes Adhesion(s) (1695); Loss of Range of Motion (2032); Physical Asymmetry (4573); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 05/05/2015
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Surgeon is reporting a disassociation of inlay from cup.Left side affected.Doi: (b)(6) 2012, dor: (b)(6) 2015 - revision of inlay and cup.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: if information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
(b)(6) 2012 patient received primary left tha for coxarthrosis.Primary operative notes surgeon initially utilizing trilock trailing but switch to corial trailing system to achieve rotational stability.Also noted is the removal of acetabular rim osteophytes during trailing due to impingement but eventual successful implantation achieving equal leg lengths with selected sizes (pgs.18, 24-29).(b)(6) 2015 patient received a follow up x-ray with results of ¿the head of the prosthesis, which used to be properly seated in the prosthesis cup, is currently clearly decentered in the cranial direction, indicating an inlay problem.No visible signs of loosening.No periprosthetic fracture demonstrated.No subsequent sintering of the prosthesis.¿ patient also reports squeaking for over a month but no pain or discomfort (pg.21).Patient also reported feeling left leg was shortened (pg.31) and restricted movement (pg.27).(b)(6) 2015 patient received revision with intraoperative findings that the inlay ¿dislocated¿ from cup and cup had signs of wear requiring replacement.Also noted was scarring and osteophytic accretion requiring osteophytes to be removed.A new ceramic femoral head with adapter, cup, 2 fixation screws, and hole eliminator were implanted.No indication that stem was replaced and follow up x-rays note the femoral stem is well fixed (6 days post revision pg.14).
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary : no device associated with this report was received for examination.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.Depuy considers the investigation closed.Should additional information be received, the information will be reviewed, and the investigation will be re-opened as necessary.Device history lot : a device manufacturing records evaluation (mre) was performed.No related deviations or anomalies were identified.There are no related non-conformances associated with this product/lot combination.Device history review : a device manufacturing records evaluation (mre) was performed.No related deviations or anomalies were identified.There are no related non-conformances associated with this product/lot combination.

Brand Name
PINN MAR NEUT 32IDX54OD
Common Device Name
PINNACLE HIP SYSTEM : HIP POLY ACETABULAR LINERS
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
MDR Report Key11329333
Report Number1818910-2021-02995
Device Sequence Number19047061
Product Code LPH
UDI-Device Identifier10603295013914
UDI-Public10603295013914
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K033273
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2012
Device Explanted Year2015
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/29/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1219-32-054
Device Catalogue Number121932054
Device Lot Number291707
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/29/2021
Supplement Date Received by Manufacturer03/19/2021
04/26/2021
Initial Report FDA Received Date02/15/2021
Supplement Report FDA Received Date04/05/2021
04/26/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
APEX HOLE ELIM POSITIVE STOP; ARTICUL/EZE BALL 32 +9 BL; CORAIL2 NON COL HO SIZE 13; PINNACLE SECTOR II CUP 54MM; UNKNOWN HIP ACETABULAR CUP
Outcome Attributed to Adverse Event Required Intervention;
Patient Age79 YR